Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pregnancy test came positive. Took MTP pills. When will I get my periods?

hi my last periods was on jan 18 th n i expected the next on feb 14th but i dint,so i have tested my urine on 18th of feb n i got a positive result stating that am immediately i consulted my doc n got mtp that which i have taken orally on yesterday n i suppose to have a vaginal one on thusday.but they told u may get periods in between but i didnt.actually when ill get periods?is it only after vaginal treatment.
Asked On : Sat, 23 Feb 2013
Answers:  3 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2016

First of all, you can undergo medical abortion max 7-9wk of gestation completely. Here, MTP Pills is to be taken in the following way but always under supervision of gynecologist to avoid unnecessary excessive vaginal bleeding.

You take Tab Mifepristone 200mg (ideally 600mg) on D1, after 48 hrs take 2 Tab Misoprostol 200mg in the morning . You may need 2 additional misoprostol tab (orally/ vaginally) in case of delaying to start bleeding.

Soon after taking Tab Misoprostol, abdominal cramp and vaginal bleeding or period start within 7 days and next period may be earlier/delayed.

Post pill abortion, do a USG lower abdomen to check retained bits/conceptional products if any and may need D &C to complete abortion.

Practice safe sex by using safe period/OCP/Em pill/other methods to prevent unwanted pregnancy.

Be well & take care yourself.
Answered: Sat, 23 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
Hello, thanks for using HCM,
Abortion pills are an effective way of terminating a pregnancy medically when at an early stage like yours. MTP pills are a combination of two drugs with increased success outcomes due to the combination.
After, the intake of the pills, you will have some bleeding which is not your period. It is important to monitor this bleeding because in the case the abortion is not completed, the bleeding will be abundant and you will require a uterine evacuation. Fortunately, the pregnancy is still early and the chances of complications are reduced.
Return of menses depends on how soon the increased hormones produced by the growing embryo fall to normal. It can be very quick taking as low as 3 days in early pregnancies and as long as 6 weeks in advance pregnancies.
For your case, it can take upto a month before you start having your menses back.
Best regards and hope this helps.
Answered: Sun, 24 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012
Hello Arul,

Thanks for posting,

Medically induced abortion is not 100% effective and so if you did not bleed or " saw your menses are they told you" within a couple of hours after taking the pills it means the oral induction has failed. This is usually due to poor dosage at the start or simply it has failed even with effective taking dosage or 4 tabs of mesoprostol and 1 tab of mifepreston.
Normally you should have started bleeding and possibly expulsion if the treatment went through. I would not advise you take any more medications without consulting the prescribing doctor.

Hope this helps
Answered: Sat, 23 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor